advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Ohio, USA:

My son is 4 years old. He was diagnosed with diabetes in November 1996 (1.5 years ago). In May, 1995 (1.5 years earlier), he had severe 2nd and 3rd degree burns to his chest and extremities. He was given a drug (morphine) at the hospital an hour later. Since there is no history of diabetes in our families, could this accident or the drug given trigger his diabetes?

Answer:

The use of morphine has no relationship to the development of diabetes.

LD

Additional comments from Dr. Quick:

And the long duration of time (one and a half years) between the burns and the development of the diabetes makes it unlikely that the burns had any direct relationship to the development of the diabetes.

WWQ

Original posting 24 Sep 1998
Posted to Diagnosis and Symptoms

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.